Antidepressants (SSRIs, SNRIs, MAOs, TCAs, TeCAs)

Discussion in 'Treatments' started by Pat, May 10, 2012.

    1. Star64
      Kick ass

      Star64 Member

      Location:
      Melbourne Australia
      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Noise induced
      When drug companies lose their patent they usually come out with another drug which is nearly the same drug. Pfizer did this, when they lost the patent on Effexor, they launched Pristiq which is actually the main metabolite of Effexor, venlafaxine hydrochloride.

      Pristiq was marketed for major depression and also as alternative to using hormone replacement therapy for the treatment of hot flashes.
       
      • Informative Informative x 1
    2. all to gain

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      dirty drugs
      Yep. Until the 'experts' put 2+2 together all the consumers coming forward are simply considered to be giving meaningless reports. It take years until they realise that all those 'anecdotal' reports actually do mean something. Meanwhile lots of people suffer at the arrogance of the medical profession and pharmacological companies.

      Never trust a doctor...
       
      • Like Like x 2
    3. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Indeed, Star, gabapentin seems to be less stable at low dosages, which makes it a dirtier drug. However pregabalin is more powerful, which makes it harder to taper if taken at high dosages. They are nerve drugs, imagine any possible horrible side effect/withdrawal symptom and with nerves into play someone will experience it :(
       
      • Like Like x 1
    4. MatthijsDJ
      Mellow

      MatthijsDJ Member Benefactor

      Location:
      Sliedrecht, The Netherlands
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      No root cause found, most likely stress...
      I have great results with Clomipramine. I got it for OCD but it fixed my tinnitus obsession for a great part as well.

      For sleep I take 7.5mg of Mirtazapine as well.
       
    5. all to gain

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      dirty drugs
      What do you mean fixed your tinnitus obsession?

      I was offered it as a replacement for Prozac, but I see that the side effects include tinnitus in 1-10% of patients so I thought it might make my tinnitus worse.
       
    6. MatthijsDJ
      Mellow

      MatthijsDJ Member Benefactor

      Location:
      Sliedrecht, The Netherlands
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      No root cause found, most likely stress...
      I was focusing a lot on my tinnitus, when the Clomipramine kicked in I lost focus on it for the majority of the day.
       

Share This Page

Loading...